MAUDE Adverse Event Report: CONMED UTICA REFLEX ELC,20M/L CLPS,10/11MM; APPLIER, HEMOSTATIC CLIP

CONMED UTICA REFLEX ELC,20M/L CLPS,10/11MM; APPLIER, HEMOSTATIC CLIP
Model Number 530
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the evaluation of the device has not been completed.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of the customer that the 530 reflex elc,20m/l clips were being used on (b)(6) 2023 during a laparoscopic cholecystectomy procedure and the clips "did not load straight properly from the beginning.¿ there was no impact or injury to patient/user.The procedure was completed with an alternate unknown device and there was no delay.Further information was received and it was found that the clips were scissoring."the clip came out crossed.The event was aware when the devise was used on a patient." no medical/surgical intervention or extended stay for the patient was reported.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one 530 in unoriginal package.Lot number was able to be verified.Performed a visual inspection, no abnormalities or defects were confirmed.Performed a functional inspection, the complaint was not confirmed.The device functioned as intended.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 5 reports, regarding 7 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: endoscopic procedures should be performed only by physicians with adequate training and knowledge of these procedures.In addition, medical literature should be consulted regarding techniques, hazards, contraindications and complications prior to the performance of these procedures.Ensure the tissue or vessel fits completely within the confines of the clip or hemostasis may be compromised.When firing the instrument, squeeze trigger firmly as far as it will go.Failure to completely squeeze the trigger could possibly compromise hemostasis.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
REFLEX ELC,20M/L CLPS,10/11MM
Common Device Name
APPLIER, HEMOSTATIC CLIP
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16972910
Report Number1320894-2023-00090
Device Sequence Number19468642
Product Code HBT
UDI-Device Identifier30653405074810
UDI-Public(01)30653405074810(17)270313(10)202203141
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924929
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number530
Device Catalogue Number530
Device Lot Number202203141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic